California, 2003

Funnel Cloud in California, November 12, 2003

November 12, 2003 · NWS SGX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 12, 2:30 PM PST, 30 minutes earlier.

Area forecast discussion, Nov 12, 2:30 PM PST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
230 PM PST WED NOV 12 2003

.SYNOPSIS...DEPARTING UPPER LEVEL LOW PRESSURE AND RESIDUAL MOISTURE
WILL CONTINUE SOME SHOWERS INTO TONIGHT. FAIR AND DRY THURSDAY AND
FRIDAY UNDER WEAK HIGH PRESSURE. A PACIFIC STORM WILL MOVE PAST TO THE
NORTH THIS WEEKEND BRINGING MORE CLOUDS AND A SMALL CHANCE OF SHOWERS
LATE SATURDAY INTO SUNDAY. FAIR AND WARMER EARLY NEXT WEEK UNDER HIGH
PRESSURE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

.SHORT TERM...THERE WERE WIDESPREAD SHOWERS TODAY WITH MOST SHOWERS
SHIFTING INLAND IN THE AFTERNOON. HOWEVER...STILL AREAS OF SHOWERS
OFFSHORE THAT COULD MOVE IN TONIGHT. THE 12Z NKX SOUNDING HAD A VERY
DEEP MOIST LAYER AND STRONG SW WINDS ALOFT.

THE UPPER LOW WILL LIFT OUT TO THE NE TODAY WITH SOME LINGERING
SHOWERS INTO TONIGHT BUT GENERALLY TAPERING OFF OVERNIGHT. HOWEVER...
THERE IS STILL A POTENTIAL FOR THUNDERSTORMS AND BRIEF HEAVY SHOWERS.
SNOW LEVEL 5500-6000 FT. DECREASING CLOUDS AND WARMER THU AND FRI
UNDER WEAK HI PRESSURE. A TROUGH TO THE N WILL BRING MORE CLOUDS AND
COOLING SAT.

.LONG TERM...A WEAK VORT MAX ROTATES THROUGH THE UPPER TROUGH LATE SAT
INTO SUN FOR SMALL CHANCE OF PRECIP. FAIR AND WARMER WEATHER EARLY
NEXT WEEK UNDER HI PRESSURE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH...SEE LAXFLSSGX.
SNOW ADVISORY...SEE LAXWSWSGX.

&&
Hazardous weather outlook, Nov 12, 6:00 AM PST, 9 hours before
CAZ042-043-048-050-055>058-060>062-131400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PST WED NOV 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

...RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS TODAY CREATING THE
   POSSIBILITY OF DEBRIS AND MUD FLOWS IN RECENTLY BURNED AREAS...
   REFER TO LAXSPSSGX FLUS46 KSGX FOR DETAILS.

...DANGEROUS LIGHTNING AND SMALL HAIL POSSIBLE FROM ISOLATED
   THUNDERSTORMS THIS AFTERNOON...

...POSSIBILITY OF ISOLATED THUNDERSTORMS AND WATERSPOUTS OVER
   THE COASTAL WATERS THIS AFTERNOON...

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MACKECHNIE

The radar

The San Diego radar (KNKX), 134 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Riverside

When
November 12, 3:00 PM PST to 3:03 PM PST
Where
Riverside County, 1 mi SW of Temecula
Reported by
GENERAL PUBLIC
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335141.